Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 138, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Oct 18, 2021, 2:26 AM PDT. It took effect at Oct 18, 2021, 9:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2021, 2:26 AM PDT (09:26 UTC)
- In effect from
- Oct 18, 2021, 9:00 AM PDT
- Expired
- Oct 19, 2021, 9:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
166 WHUS76 KLOX 180926 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 226 AM PDT Mon Oct 18 2021 PZZ645-670-673-676-181730- /O.NEW.KLOX.SC.Y.0138.211018T1600Z-211019T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 226 AM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...From 9 AM this morning to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-181730- /O.NEW.KLOX.SC.Y.0138.211018T2200Z-211019T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 226 AM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
821 WHUS76 KLOX 181611 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 911 AM PDT Mon Oct 18 2021 PZZ645-670-673-676-190015- /O.CON.KLOX.SC.Y.0138.000000T0000Z-211019T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 911 AM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-190015- /O.CON.KLOX.SC.Y.0138.211018T2200Z-211019T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 911 AM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
828 WHUS76 KLOX 182107 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 207 PM PDT Mon Oct 18 2021 PZZ645-670-673-676-190515- /O.CON.KLOX.SC.Y.0138.000000T0000Z-211019T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 207 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-190515- /O.CON.KLOX.SC.Y.0138.211018T2200Z-211019T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 207 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
592 WHUS76 KLOX 190344 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 844 PM PDT Mon Oct 18 2021 PZZ645-650-670-190445- /O.CAN.KLOX.SC.Y.0138.000000T0000Z-211019T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Point Piedras Blancas to Point Sal from 10 to 60 NM- 844 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ673-676-191000- /O.CON.KLOX.SC.Y.0138.000000T0000Z-211019T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 844 PM PDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
371 WHUS76 KLOX 190947 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 247 AM PDT Tue Oct 19 2021 PZZ673-676-191600- /O.EXT.KLOX.SC.Y.0138.000000T0000Z-211019T1600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 247 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 15
978 WHUS76 KLOX 191608 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 908 AM PDT Tue Oct 19 2021 PZZ673-676-191715- /O.EXP.KLOX.SC.Y.0138.000000T0000Z-211019T1600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 908 AM PDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas will remain below criteria into Wednesday. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 11:02 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 17, 11:02 PM PDT, 3 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 1102 PM PDT Sun Oct 17 2021 .SYNOPSIS...17/927 AM. A cold front moving through the area will bring a chance of light rain and drizzle to the area tonight into Monday morning. There will be cooling today and Monday before temperatures rise a little through Thursday as high pressure redevelops. Another chance for light rain develops over next weekend. && .SHORT TERM (SUN-WED)...17/933 PM. ***UPDATE*** Clouds have been filtering into the Central Coast from the north, preceding the approaching trough that is set to arrive late tonight. This feature will bring a chance of light rain to the region, with the best chances focused across San Luis Obispo county, western Santa Barbara county, and south-facing slopes of L.A. county tonight into Monday morning. In evening update, have bumped up Pops in some areas, especially the San Gabriel mountains and north facing mountain slopes where high-resolution models and ensemble data are trending higher with pops. Satellite imagery shows the beginning of marine layer clouds forming near the L.A. and Ventura County coasts. A strong onshore gradient of 4.8 mb from LAX-DAG along with the upper trough supports rapid marine layer deepening, with low clouds pushing inland into the valleys and lower coastal slopes overnight. There will also be SW winds with gusts from 25-45 mph over the LA county mountain and foothills of the Antelope Valley. These winds will weaken by Monday morning. By tomorrow morning, the trough position will favor L.A. County and the northern Ventura County mountains for rain chances. There is even the possibility of snow for the resort areas, as snow levels will be around 6,200 to 6,700 feet but no significant accumulations are expected. Rainfall totals for this system from tonight through tomorrow are expected to be rather light, 0.01-0.10 inches most areas. However, pockets of 0.25 inches cannot be ruled out, especially in upslope mountainous areas such as the San Gabriel mountains. ***From Previous Discussion*** Synoptically, there is a 540 dam trough dropping down the west coast to nearly the San Francisco Bay area. Over the next twelve hours, this trough will drop far enough south and cut off, bringing a little precipitation to at least the northern portion of our area overnight. Another trough will follow on Wednesday but that one will probably just clip the northern part of our area. A ridge builds on Thursday bringing a brief break in the pattern and the high temperature of the week, before another trough extending from a closed Gulf of Alaska low brings impacts the area beginning next Friday. Skies are mostly clear over the area right now except for a few over the Ventura Co mountains and some offshore clouds. Today has been much cooler than yesterday due to falling heights and a to moderate onshore flow. HRRR and local models are still showing this reversal of the pressure gradients to bring near- advisory level southerly and westerly winds to portions of the Antelope Valley and the higher elevations of the LA county mountains this afternoon and evening. While the fire weather indices are much lower than yesterday, the combination of the gusty onshore winds, low humidities, and critically dry fuels will bring elevated fire weather conditions to the Los Angeles county mountains and Antelope Valley this afternoon. The trough will move into northern California tonight and a cool cutoff upper low will form and then traverse the the state west to east before moving into Nevada. As it moves, it will drag a weak cold front into the Central Coast. The lift from the front along with the cyclonic flow aloft will spin up a deep marine layer. The front will bring a chance of rain to the Central Coast while the rapidly deepening marine layer will allow for a chance of drizzle or even light rain in Los Angeles County. The front will rapidly weaken early Monday morning and will likely not hold together long enough to be a rain producer for Ventura and Los Angeles Counties, but the deep marine layer will continue to produce drizzle and a slight chance of a shower. Rainfall amounts from the overnight and morning hours, if any, should range from a few hundredths to about a quarter inch in the upslope locations. There will be fairly rapid clearing behind the front starting in the Central Coast later in the morning and then working through areas south of Pt Conception in the afternoon. With the exception of the Central Coast most areas will see another 8 to 12 degrees of cooling as the front passes. The entire area will come in 8 to 16 degrees below normal. Monday night should be clear and cold as the front and cold air advection should wipe the marine inversion out, with chilly overnight lows to all of the area. A little ridge will provide a break between troughs and heights could build to 578 dam on Tuesday. The onshore flow will markedly lessen, and weak offshore could even set in. The sunny skies and neutral to offshore flow will bring 6 to 12 degrees of warming, but afternoon highs will still be 4 to 8 degrees below normal. For those interested in baseball weather, there shouldn't be rain at Dodger stadium Tuesday through Thursday, but there will be cool evenings with overnight lows in the mid-50s. On Wednesday the ridge makes way for a system moving into the Pacific northwest. The tail end of the cold front associated with this storm will bring a slight chance of light showers to northern San Luis Obispo County. .LONG TERM (THU-SUN)...17/200 PM. A pop-up ridge pushes in from the southeast on Thursday, bringing heights up to around 585 dam and the warmest temperatures of the week. However, there will still be some slight onshore flow and skies will likely be partly cloudy as mid and high level clouds stream overhead is advance of the next trof, so things won't get too warm. Downtown LA will only hit around 75 degrees which is still 4 below normal. Ensembles point to a active weekend beginning on Friday as another in the series of storms moves into north of the state. There is still quite a bit of uncertainty with the exact track of the storm, which has several little impulses. Right now the Central Coast has about an 80% chance of some precipitation beginning on Friday night while the LA area is only around 30% beginning Saturday afternoon. Rain chances will continue off and on through at least Sunday. It doesn't look to be significant rain maker. Temperatures will remain well below average during this period of precipitation. && .AVIATION...18/0601Z. At 0445Z at KLAX, the marine layer was 2600 feet deep. The top of the inversion was around 4400 feet at a temperature of 10 C. Moderate confidence in all TAFs. Cigs may bounce around between 015 and 035. Drizzle or light rain is possible at all sites 11Z- 18Z. Good confidence in a quick switch to VFR conds by 20Z. KLAX...Moderate confidence in TAF. Cigs may bounce around between 015 and 035. Drizzle or light rain is possible 11Z-18Z. Good confidence in a quick switch to VFR conds by 20Z. Good confidence there will not be an east wind component greater than 5 kt. KBUR...Moderate confidence in TAF. Cigs may bounce around between 015 and 035. Drizzle or light rain is possible 11Z-18Z. Good confidence in a quick switch to VFR conds by 20Z. && .MARINE...17/912 PM. Late tonight into early Monday, W-NW winds will strengthen from north to south ahead of an approaching frontal system. There is a 20 percent chance of winds reaching SCA levels by Monday morning, with confidence increasing by afternoon and evening as winds strengthen and push into the western portions of the Santa Barbara channel. Monday afternoon through late Monday night. Winds and seas are then expected to be below SCA levels for all coastal waters Tuesday through Thursday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (WED-SUN). A storm system could affect the region next weekend. && PUBLIC...Phillips/Gomberg AVIATION...Rorke MARINE...Gomberg/Sweet SYNOPSIS...jld weather.gov/losangeles
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.